Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 28, 2016, 8:26 PM MDT for Lincoln County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 8:26 PM MDT (02:26 UTC)
- Expired
- Jul 28, 2016, 9:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.4
The text
As transmitted.
107
WUUS55 KBOU 290226
SVRBOU
COC073-290300-
/O.NEW.KBOU.SV.W.0213.160729T0226Z-160729T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
826 PM MDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 900 PM MDT
* AT 826 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
BOYERO...OR 39 MILES SOUTH OF FLAGLER...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3855 10339 3892 10333 3891 10316 3853 10317
TIME...MOT...LOC 0226Z 295DEG 31KT 3874 10326
HAIL...1.25IN
WIND...60MPH
$$
RPK2 follow-up statements
869
WWUS55 KBOU 290242
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
842 PM MDT THU JUL 28 2016
COC073-290300-
/O.CON.KBOU.SV.W.0213.000000T0000Z-160729T0300Z/
LINCOLN CO-
842 PM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 842 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
BOYERO...OR 41 MILES SOUTH OF FLAGLER...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3855 10339 3892 10333 3891 10316 3853 10317
TIME...MOT...LOC 0242Z 296DEG 16KT 3870 10316
HAIL...1.00IN
WIND...60MPH
$$
RPK950
WWUS55 KBOU 290253
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
853 PM MDT THU JUL 28 2016
COC073-290303-
/O.EXP.KBOU.SV.W.0213.000000T0000Z-160729T0300Z/
LINCOLN CO-
853 PM MDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 900 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3855 10339 3892 10333 3891 10316 3853 10317
TIME...MOT...LOC 0250Z 295DEG 31KT 3870 10316
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:02 PM MDT, 24 minutes earlier.
Area forecast discussion, Jul 28, 8:02 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 802 PM MDT THU JUL 28 2016 .UPDATE... Issued at 751 PM MDT Thu Jul 28 2016 Best storms have been over Lincoln county early this evening. However with unstable airmass over the front range and nw flow aloft will have to be on the lookout for nocturnal storm development in the next few hours. Still can't rule out a few svr storms along the front range and across the palmer divide through midnight. && .SHORT TERM...(This evening through Friday) Issued at 328 PM MDT Thu Jul 28 2016 Temperatures have been slow to warm today due to clouds and north to northeast winds behind a front/outflow boundary. Eventually the cap is expected to be broken as winds turn more easterly, temperatures warm in the 80 and a short wave trough moves over western Nebraska. Northwest mid level winds around 40 knots above northeast to east low level winds of 20 north will produce good shear. This combined with CAPE in the 1000 to 2500 J/kg range will likely produce a few super cells. Latest HRRR model runs show most of the storms occurring after 00z. This makes sense due to the slow warming. Once storms moves off to the east and dissipate, low clouds are expected to form after midnight. On Friday...low clouds will slow heating during the morning hours. Highs will be on the cool side with readings in the lower to mid 80s across northeast Colorado. These cooler temperatures may make it difficult to break the cap. Will have the highest pops over the higher terrain where the chances of breaking the cap will be better. Surface based CAPE climbs to 1000 to 2000 J/kg over the plains, so any storms that are able to move off the higher terrain could become severe. .LONG TERM...(Friday night through Thursday) Issued at 328 PM MDT Thu Jul 28 2016 Upper level high pressure will be centered over extreme southern Nevada Friday night with a northwest flow aloft over Colorado. The NAM...GFS and ECMWF all show an upper level disturbance caught up in the flow moving across Colorado. Models show quite a bit more QPF than previous runs. Therefore...have raised pops in the grids. Soundings show enough moisture...instability and shear for some stronger storms with hail...gusty winds and heavy rain over portions of the foothills...Palmer Divide and eastern plains. Storms should decrease after midnight...but could linger across far eastern sections of the CWA through the early morning hours. The upper high begins to shift westward over the Rocky Mountain Region over the weekend. This should result in warmer and drier weather across much of north central and northeastern Colorado. There may be enough moisture combined with daytime heating to produce a few high based afternoon and evening showers and storms over higher elevations. GFS and NAM soundings suggest the potential for a few strong to severe storms across the far northeast corner of Colorado Saturday. Next week the upper high is forecasted to move into the southern plains states...which should allow some monsoonal moisture to pump into colorado from the south. This pattern should allow for an increase in shower and storm coverage with a gradual cooling trend towards the middle of next week. The best chance for meaningful precipitation should be over the high country. Across the plains...PW's above an inch combined with limited instability may result in more clouds than precipitation across the plains...with surface boundaries needed for more significant precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 751 PM MDT Thu Jul 28 2016 Winds will remain ene however they may transition to more ese by midnight. There is still some potential for storm through midnight. Latest data keeps winds sely overnight with denver Cyclone developing west of DIA. if that occurs stratus may stay to the west and north late tonight thru Friday morning. && .BOU Watches/Warnings/Advisories... None. && UPDATE...RPK SHORT TERM...Meier LONG TERM...Kalina AVIATION...RPK
Hazardous weather outlook, Jul 28, 10:47 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1047 AM MDT THU JUL 28 2016 COZ030>051-291700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY ON THE PLAINS THIS AFTERNOON AND EVENING. ALONG THE FRONT RANGE...ISOLATED SEVERE WILL BE POSSIBLE. THE PRIMARY THREAT TODAY IS VERY LARGE HAIL...WITH UP TO BASEBALL SIZE HAIL POSSIBLE WITH THE STRONGEST STORMS. DAMAGING WIND GUSTS UP TO 80 MPH AND AN ISOLATED TORNADO OR TWO ARE ALSO POSSIBLE. INCREASING MOISTURE OVER THE PLAINS ALONG WITH FAVORABLE WIND SHEAR WILL CREATE AN ABOVE AVERAGE THREAT OF SEVERE STORMS TODAY. BE PREPARED FOR POSSIBLE HAZARDOUS WEATHER AND TAKE SHELTER IF A STORM APPROACHES OR A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY WILL BE A LITTLE COOLER WITH A FEW STRONG STORMS POSSIBLE, MOST LIKELY OVER THE PALMER DIVIDE. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. THE WEEKEND WILL BE WARMER AND DRIER OVER THE PLAINS WHILE AFTERNOON STORMS INCREASE OVER THE HIGH TERRAIN. NEXT WEEK WILL SEE AFTERNOON STORMS CONTINUE OVER THE MOUNTAINS ALONG WITH ISOLATED SHOWERS ON THE PLAINS. LOCALLY HEAVY RAIN WILL BE POSSIBLE FROM THE STRONGEST STORMS THAT DEVELOP EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 2 PM.
In the hours before
Special weather statement, Jul 28, 6:00 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 600 PM MDT THU JUL 28 2016 COZ038-290030- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- 600 PM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD COUNTY UNTIL 630 PM MDT... AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARR...OR 16 MILES SOUTH OF CHEYENNE...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NUNN...CARR...NATURAL FORT AND ROCKPORT. LAT...LON 4090 10502 4099 10487 4070 10447 4071 10486 TIME...MOT...LOC 0000Z 311DEG 21KT 4092 10490 BARJENBRUCH
Local storm report, Jul 28, 7:47 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
747 PM MDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 21 N ORDWAY 38.52N 103.76W
07/28/2016 M1.00 INCH LINCOLN CO TRAINED SPOTTER
&&
NGUSACKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:00 PM MDT | Special Weather Statement | BOU | Weld | 30 min |
| Jul 28, 6:49 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
| Jul 28, 7:03 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 42 min |
| Jul 28, 7:24 PM MDT | Tornado Warning | BOU | Lincoln | 36 min |
| Jul 28, 8:51 PM MDT | Special Weather Statement | BOU | Jefferson | 24 min |
| Jul 28, 9:06 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 24 min |
| Jul 28, 9:23 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 52 min |
| Jul 28, 9:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 30 min |
| Jul 28, 10:06 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 39 min |
| Jul 29, 12:10 AM MDT | Special Weather Statement | BOU | Elbert | 65 min |
| Jul 29, 4:35 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jul 29, 5:12 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 48 min |
| Jul 29, 5:17 PM MDT | Special Weather Statement | BOU | Elbert | 28 min |
| Jul 29, 5:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.